Vol. 48, No. 2, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Nonlinear functionals on C([0,1] × [0,1])

John Robert Baxter and Rafael Van Severen Chacon

Vol. 48 (1973), No. 2, 347–353
Abstract

Let M be a compact Hausdorff space. Let 𝒞(M) denote the Banach space of continuous functions f on M. We are interested in functionals Φ on 𝒞(M) with the following properties: (i) |Φ(f)|ffor every f ∈𝒞(M), (ii) Φ(f + g) = Φ(f) + Φ(g) whenever fg = 0, (iii) Φ(f + α) = Φ(f) + α for every f ∈𝒞(M) and every real number α.

Mathematical Subject Classification 2000
Primary: 46E15
Milestones
Received: 5 July 1972
Revised: 20 October 1972
Published: 1 October 1973
Authors
John Robert Baxter
Rafael Van Severen Chacon